MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271); Movement Disorder (4412)
Date of Event 05/17/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 an 18mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer torqvue 45x45 delivery sheath.The patient had a pre-existing trace effusion at the start of the procedure.Transseptal puncture was inferior and mid.The patient had a hypercontractile appendage.The patient's left atrial pressure was 13 mmhg.Close criteria were met and the occluder was implanted.The trivial effusion was unchanged.On (b)(6) 2025 the patient returned to the hospital with dizziness and chest pain and became hypotensive.A surface echocardiogram revealed a moderate, circumferential pericardial effusion with a right ventricle chamber collapse.The effusion developed into a cardiac tamponade.The patient decompensated with st changes and became hemodynamically unstable.The patient went into cardiac arrest and cardiopulmonary resuscitation (cpr) was performed.A pericardiocentesis was performed while the patient was coding and 150cc of liquid was removed.The patient passed away on (b)(6) 2025.The cause of death was the pericardial effusion.The user believed the pericardial effusion was due to the occluder.
 
Additional Manufacturer Narrative
An event of dizziness, chest pain, hypotension, circumferential pericardial effusion and cardiac tamponade were reported two days post amulet device implant.While in the hospital the patient decompensated further and went into cardiac arrest requiring cardiopulmonary resuscitation (cpr).A pericardiocentesis was performed while the patient was coding.However, the patient expired and the cause of death was reported as pericardial effusion.The device remained implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the cine review performed at abbott, the final amulet device position appeared to be deep into the laa.A deep amulet implant into the laa may have increased the risk for developing a pericardial effusion.Based on medical review, the patient death appears to be related to post-procedure bleeding into pericardial space with development of cardiac tamponade.The cause for the bleeding could not be determined.It is possible that bleeding may be result of micro-perforation of the laa and/or injury to the pulmonary artery.However, this could not be confirmed.A pericardial effusion is a known potential adverse event following laao.The reported patient effects of angina, movement disorder, pericardial effusion, cardiac tamponade, hypotension, cardiac arrest and death appears to be a cascading effect.The reported hospitalization and unexpected medical intervention were result of case-specific circumstance as pericardiocentesis was performed for perforation and resuscitation was required due to cardiac arrest.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22186222
Report Number2135147-2025-03093
Device Sequence Number18243186
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)290930(10)10565243
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number10565243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient SexMale